Alert archive / Virginia / Coastal Flood Statements in 2012

Coastal Flood Statement 8, NWS Wakefield, VA

June 4, 20129 counties in Virginia; Currituck County, North Carolina

NWS Wakefield, VA issued this coastal flood statement at Jun 4, 2012, 7:03 AM EDT for 9 counties in Virginia; Currituck County, North Carolina. It took effect at Jun 4, 2012, 7:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2012, 7:03 AM EDT (11:03 UTC)
In effect from
Jun 4, 2012, 7:00 PM EDT
Expired
Jun 5, 2012, 1:00 AM EDT
In force
6 hr
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WHUS41 KAKQ 041103
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 AM EDT MON JUN 4 2012

MDZ024-025-041915-
/O.NEW.KAKQ.CF.Y.0004.120604T2300Z-120605T0300Z/
INLAND WORCESTER-MARYLAND BEACHES-
703 AM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 7 PM TO 11 PM EDT THIS
EVENING. 

* TIMING...7 PM THROUGH 11 PM THIS EVENING ALONG THE ATLANTIC
  COAST OF MARYLAND AND THE ADJACENT BAYS.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED DURING HIGH TIDE
  THIS EVENING. HIGH TIDE THIS EVENING AT OCEAN CITY INLET IS
  FORECAST TO REACH 4.3 FT ABOVE MLLW. MINOR FLOODING AT OCEAN
  CITY BEGINS AT 4.0 FT ABOVE MLLW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

NCZ102-VAZ091-093>100-041915-
/O.NEW.KAKQ.CF.S.0008.120604T2300Z-120605T0400Z/
OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
703 AM EDT MON JUN 4 2012

...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING...

* TIMING...HIGH TIDE THIS EVENING IS EXPECTED TO APPROACH MINOR
  TIDAL FLOODING THRESHOLDS ALONG THE VIRGINIA ATLANTIC
  COAST...CURRITUCK OUTER BANKS...AND THE LOWER CHESAPEAKE BAY.

* IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE DURING HIGH
  TIDE THIS EVENING.

$$
3 follow-up statements
031 
WHUS41 KAKQ 041910
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT MON JUN 4 2012

VAZ099-100-050315-
/O.CAN.KAKQ.CF.S.0008.120604T2300Z-120605T0400Z/
/O.EXB.KAKQ.CF.Y.0004.120604T2300Z-120605T0400Z/
ACCOMACK-NORTHAMPTON VA-
310 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* TIMING...BETWEEN 7 PM AND MIDNIGHT.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC
  COAST SIDE OF THE LOWER EASTERN SHORE. THE NEXT HIGH TIDE AT
  KIPTOPEKE IS AT 927 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT
  MLLW...OR ABOUT 1 FT ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

NCZ102-VAZ095-097-098-050315-
/O.CAN.KAKQ.CF.S.0008.120604T2300Z-120605T0400Z/
/O.EXB.KAKQ.CF.Y.0004.120604T2300Z-120605T0400Z/
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-
310 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* TIMING...BETWEEN 7 PM AND MIDNIGHT.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE VIRGINIA
  ATLANTIC COAST...CURRITUCK OUTER BANKS...AND THE LOWER
  CHESAPEAKE BAY. THE NEXT HIGH TIDE AT SEWELLS POINT IS AT 1005
  PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT MLLW...OR ABOUT 1 TO
  1.5 FT ABOVE NORMAL. THE NEXT HIGH TIDE AT DUCK IS AT 814 PM.
  FORECAST WATER LEVEL IS ABOUT 5.6 FT MLLW...OR ABOUT 1 TO 1.5 FT
  ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

MDZ024-025-050315-
/O.EXT.KAKQ.CF.Y.0004.120604T2300Z-120605T0400Z/
INLAND WORCESTER-MARYLAND BEACHES-
310 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* TIMING...BETWEEN 7 PM AND MIDNIGHT.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC
  COAST SIDE OF THE LOWER EASTERN SHORE. THE NEXT HIGH TIDE AT
  OCEAN CITY IS AT 903 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT
  MLLW AT CAMBRIDGE AND BISHOPS HEAD...OR ABOUT 1.5 FT ABOVE
  NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

VAZ077-078-084>086-050315-
/O.EXB.KAKQ.CF.S.0008.120605T0000Z-120605T0500Z/
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
310 PM EDT MON JUN 4 2012

...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING...

* TIMING...HIGH TIDE THIS EVENING IS EXPECTED TO APPROACH MINOR
  TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE CHESAPEAKE
  BAY.

* IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE.

$$

VAZ091-093-094-096-050315-
/O.EXT.KAKQ.CF.S.0008.120605T0000Z-120605T0500Z/
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
310 PM EDT MON JUN 4 2012

...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING...

* TIMING...HIGH TIDE THIS EVENING IS EXPECTED TO APPROACH MINOR
  TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE CHESAPEAKE
  BAY.

* IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE.

$$
954 
WHUS41 KAKQ 041914
CFWAKQ

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
314 PM EDT MON JUN 4 2012

MDZ024-025-VAZ099-100-050315-
/O.CON.KAKQ.CF.Y.0004.120604T2300Z-120605T0400Z/
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
314 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

* TIMING...BETWEEN 7 PM AND MIDNIGHT.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC
  COAST SIDE OF THE LOWER EASTERN SHORE. THE NEXT HIGH TIDE AT
  OCEAN CITY IS AT 903 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT
  MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE NEXT HIGH TIDE AT
  KIPTOPEKE IS AT 927 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT
  MLLW...OR ABOUT 1 FT ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

NCZ102-VAZ095-097-098-050315-
/O.CON.KAKQ.CF.Y.0004.120604T2300Z-120605T0400Z/
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-
314 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

* TIMING...BETWEEN 7 PM AND MIDNIGHT.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE VIRGINIA
  ATLANTIC COAST...CURRITUCK OUTER BANKS...AND PORTIONS OF THE
  LOWER CHESAPEAKE BAY. THE NEXT HIGH TIDE AT SEWELLS POINT IS AT
  1005 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT MLLW...OR ABOUT 1
  TO 1.5 FT ABOVE NORMAL. THE NEXT HIGH TIDE AT DUCK IS AT 814 PM.
  FORECAST WATER LEVEL IS ABOUT 5.6 FT MLLW...OR ABOUT 1 TO 1.5 FT
  ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

VAZ077-078-084>086-091-093-094-096-050315-
/O.CON.KAKQ.CF.S.0008.120605T0000Z-120605T0500Z/
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
314 PM EDT MON JUN 4 2012

...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING...

* TIMING...HIGH TIDE THIS EVENING IS EXPECTED TO APPROACH MINOR 
  TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE 
  CHESAPEAKE BAY. 

* IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE.

$$
796 
WHUS41 KAKQ 050242
CFWAKQ

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1042 PM EDT MON JUN 4 2012

MDZ024-025-VAZ099-100-050400-
/O.CON.KAKQ.CF.Y.0004.000000T0000Z-120605T0400Z/
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
1042 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* TIMING...BETWEEN 7 PM AND MIDNIGHT.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC
  COAST SIDE OF THE LOWER EASTERN SHORE. THE HIGH TIDE AT OCEAN
  CITY WAS AT 903 PM. FORECAST WATER LEVEL WAS ABOUT 4.5 FT
  MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT
  KIPTOPEKE WAS AT 927 PM. FORECAST WATER LEVEL WAS ABOUT 4.5 FT
  MLLW...OR ABOUT 1 FT ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

NCZ102-VAZ095-097-098-050400-
/O.CON.KAKQ.CF.Y.0004.000000T0000Z-120605T0400Z/
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-
1042 PM EDT MON JUN 4 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* TIMING...BETWEEN 7 PM AND MIDNIGHT.

* IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE VIRGINIA
  ATLANTIC COAST...CURRITUCK OUTER BANKS...AND PORTIONS OF THE
  LOWER CHESAPEAKE BAY. THE HIGH TIDE AT SEWELLS POINT WAS AT 1005
  PM. FORECAST WATER LEVEL WAS ABOUT 4.5 FT MLLW...OR ABOUT 1 TO
  1.5 FT ABOVE NORMAL. THE HIGH TIDE AT DUCK WAS AT 814 PM.
  FORECAST WATER LEVEL WAS ABOUT 5.6 FT MLLW...OR ABOUT 1 TO 1.5
  FT ABOVE NORMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES...
AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW
AREAS ALONG THE SHORE.

&&

$$

VAZ077-078-084>086-091-093-094-096-050500-
/O.CON.KAKQ.CF.S.0008.000000T0000Z-120605T0500Z/
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
1042 PM EDT MON JUN 4 2012

...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING...

* TIMING...HIGH TIDE THIS EVENING IS EXPECTED TO APPROACH MINOR 
  TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE 
  CHESAPEAKE BAY. 

* IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jun 4, 5:54 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 4, 5:54 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
554 AM EDT MON JUN 4 2012

.SYNOPSIS...
A COLD FRONT MOVES SOUTH THROUGH THE MID ATLANTIC STATES THIS
AFTERNOON AND SETTLES TO OUR SOUTH THROUGH MIDWEEK. MEANWHILE...
HIGH PRESSURE BUILDS TO THE NORTH OF THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
A RATHER POORLY DEFINED SURFACE FRONT IS EXPECTED TO MOVE THROUGH
OR REFORM TO OUR SOUTH AND RESULT IN NORTHWEST TO NORTH WINDS
OVER THE REGION BY THIS AFTERNOON AND EVENING. THE LACK OF SURFACE
AND UPPER LEVEL TRIGGERS SHOULD LIMIT CHANCES FOR PCPN OVER THE
AREA. HAVE LINED UP WITH NEIGHBORING OFFICES AND KEPT POPS AT 14
PERCENT OR LESS EXCEPT IN THE LOWER MARYLAND EASTERN SHORE WHERE
THERE WILL BE 20 TO 30 PERCENT CHANCES FOR SHOWERS AND
THUNDERSTORMS. CONTINUED A SLIGHT CHANCE FOR SHOWERS THIS EVENING
SOUTH INTO THE NORTHERN NECK AND VIRGINIA LOWER EASTERN SHORE.

850 MB TEMPERATURES WILL RUN FROM 12-14C AND HIGH TEMPERATURES TODAY
WILL REACH THE LOWER 80S OVER MUCH OF THE AREA EXCEPT THE UPPER 70S
ON THE LOWER EASTERN SHORE.

LOWS TONIGHT WILL GENERALLY RUN IN THE 50S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
HIGH PRESSURE TO OUR NORTH AND A COLD FRONT WELL TO THE SOUTH WILL
RESULT IN A NORTHEAST TO EASTERLY SURFACE FLOW ACROSS THE AREA.
THIS WILL RESULT IN COLD AIR DAMMING OVER THE PIEDMONT WITH
CONSIDERABLE CLOUD COVER AND A STABILIZING OF THE LOWER LAYERS.
HAVE LOWERED TEMPERATURES SLIGHTLY BELOW MODEL GUIDANCE AND
EARLIER FORECASTS AS A RESULT. ALSO REMOVED THUNDER FROM THE
FORECAST TUESDAY THROUGH WEDNESDAY MORNING.

HAVE SLGT CHC OF SHOWERS ACROSS THE AREA FOR TUESDAY THROUGH
WEDNESDAY MORNING. SOME WEAK BOUNDARY LAYER INSTABILITY ALONG WITH
LIFT FROM AN UPPER LEVEL SHORT WAVE WILL PRODUCE A BETTER CHANCE
FOR SHOWERS AND ISOLATED TSTMS ON WEDNESDAY AFTN AND HAVE 30 POPS
AT THAT TIME.

TEMPERATURES AT 850 WILL BE SOMEWHAT COOLER BY TUESDAY MORNING AND
FOR REASONS MENTIONED EARLIER...TUESDAY AND WEDNESDAY WILL BE
RELATIVELY COOL. HIGH TEMPERATURES WILL RUN IN THE UPPER 60S ON
THE EASTERN SHORE TO THE LOWER 70S OVER INLAND AREAS. TEMPERATURES
WILL LIKELY BE SIMILAR BUT PROBABLY A COUPLE OF DEGREES HIGHER ON
WEDNESDAY. LOWS WEDNESDAY MORNING WILL RUN IN THE 50S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ECMWF AND GFS MODEL SOLUTIONS ARE COMING INTO BETTER ALIGNMENT AS
PERSISTENT LONGWAVE TROUGHING RESIDES OVER THE NORTHEASTERN U.S.
THROUGH THE END OF THE WORK WEEK. MOST NOTABLE IS THE AGREEMENT ON
DEVELOPING A SURFACE LOW PRESSURE OFF THE SOUTHEAST COAST (JUST
AHEAD OF THE BASE OF THE LONGWAVE TROUGH) ON THURSDAY. AS A
COMPARISON...THE 12Z GFS MODEL RUN YESTERDAY HAD THE LOW PASSING
SOUTH OF THE AKQ CWA ON WEDNESDAY...WHEREAS THE ECMWF HAD ROUGHLY
THE SAME SOLUTION OCCURRING BUT ON FRIDAY. ALTHOUGH THE BEST
SHORTWAVE ENERGY AND DYNAMICS ASSOCIATED WITH THE LOW SHOULD STAY
SOUTH OF THE FA...THURSDAY APPEARS TO BE THE BEST DAY FOR AFTERNOON
THUNDERSTORMS TO DEVELOP ACROSS THE REGION.

NORTH/NORTHWEST FLOW DEVELOPS FRIDAY AS THE LONGWAVE TROUGH FINALLY
SHIFTS FAR ENOUGH EASTWARD TO RELEASE ITS GRIP ON THE NORTHEAST
CONUS. DEPENDING ON AVAILABLE MOISTURE...SOME CONVECTION IS POSSIBLE
FRIDAY AFTERNOON. SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING THEN BUILD
INTO THE REGION FRIDAY NIGHT THROUGH THE WEEKEND...RESULTING IN A
GRADUAL DRYING AND WARMING TREND DURING THIS TIME.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL TODAY THROUGH THIS EVENING. SHOWERS
AND THUNDERSTORMS NEAR SBY HAS AVOIDED THE TERMINAL TO THIS
POINT...AND THE FINAL AREA OF SHOWERS APPEARS TO TRACK ACROSS DE
AND REMAIN NORTH OF THE SITE. A COLD FRONT DROPS THROUGH THE
REGION TODAY AND THIS SHOULD RESULT IN A GUSTY NW WIND. SUSTAINED
WIND SPEEDS FROM LATE MORNING THROUGH AFTERNOON SHOULD BE 10-15KT
WITH GUSTS AROUND 20KT. THE WIND SHIFTS TO N AND THEN NE BEHIND
THE FRONT TONIGHT. THE LATEST GUIDANCE DOES SUGGEST SOME LOWER
CIGS (MVFR) ARE POSSIBLE LATE TONIGHT AT SBY WITH NE FLOW.

A PERSISTENT UPPER TROUGH LINGERS OVER THE EASTERN US MUCH OF THIS
WEEK. THIS WILL BRING OCCASIONAL UNSETTLED CONDITIONS...BUT VFR
CONDITIONS ARE EXPECTED TO PREDOMINATE.

&&

.MARINE...
A W WIND AROUND 10-15KT WILL CONTINUE THIS MORNING AHEAD OF A COLD
FRONT APPROACHING FROM THE NORTH. THE WIND WILL SHIFT TO THE NW THIS
AFTERNOON AS THE COLD FRONT CROSSES THE MID ATLANTIC COAST AND THEN
SHIFTS TO NE TONIGHT BEHIND THE FRONT. WATER TEMPERATURES IN THE 70S
IN THE BAY AND RIVERS AND COOLING TEMPERATURES ALOFT WILL ACTUALLY
CREATE DECENT MIXING OVER THE WATER DURING THE AFTERNOON. HENCE SCA
FLAGS WILL BE RAISED BEGINNING IN THE AFTERNOON FOR THE RIVERS AND
N-S OVER THE BAY THROUGH THE AFTERNOON. WIND SPEEDS SHOULD BE
GENERALLY LOW END SCA (18-20KT)...BUT A BRIEF STRONGER SURGE IS
POSSIBLE DURING THE EARLY EVENING IN THE IMMEDIATE WAKE OF THE
FRONT. AN SCA WILL ALSO BE RAISED FOR THE SOUND BEGINNING THIS
EVENING.

THE WIND IS EXPECTED TO DIMINISH OVERNIGHT...BUT A SECONDARY SURGE
IS LIKELY EARLY TUESDAY MORNING HENCE ALL THE SCA WILL RUN THROUGH
14Z TUESDAY WITH THE EXCEPTION OF THE RIVERS EXCLUDING THE LOWER
JAMES. NE FLOW SHOULD EVENTUALLY PUSH SEAS TO 5FT OR GREATER LATE
TONIGHT AND THROUGH TUESDAY. SCA FLAGS FOR THE OCEAN WILL RUN
THROUGH TUESDAY AFTERNOON...BUT 5FT SEAS COULD LINGER INTO THE
EVENING. LIGHT ONSHORE FLOW SHOULD CONTINUE THROUGH MIDWEEK WITH
SEAS REMAINING AROUND 3-4FT.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE EXPECTED TO BE AROUND 1FT ABOVE NORMAL DURING
HIGH TIDE CYCLES FROM THIS EVENING THROUGH TUESDAY EVENING DUE TO
THE COMBINATION OF A FULL MOON AND ONSHORE FLOW. THE LATEST
EXTRATROPICAL GUIDANCE HAS OCEAN CITY INLET EXCEEDING THE MINOR
TIDAL FLOODING STAGE DURING THIS EVENINGS HIGH TIDE. THE PERFORMANCE
OF THE GUIDANCE WILL BE MONITORED FOR THIS MORNINGS HIGH TIDE BEFORE
ISSUING ANY ADVISORIES FOR THE EVENING HIGH TIDE. WATER LEVELS
DURING TUESDAY EVENINGS HIGH TIDE WILL BE AROUND MINOR STAGE FOR
SEVERAL LOCATIONS ALONG THE ATLANTIC COAST AND LOWER CHESAPEAKE BAY
DURING HIGH TIDE TUESDAY EVENING BASED ON THE LATEST MDL GUIDANCE.

&&

.CLIMATE...
SPRING 2012 WILL GO DOWN IN THE RECORD BOOKS AS THE WARMEST ON
RECORD FOR ALL 3 MAJOR CLIMATE SITES. AVG TEMPERATURE DATA FOR
SPRING (MAR-MAY) 2012 IS LISTED BELOW...

RICHMOND....62.4 F (PREVIOUS WARMEST HAD BEEN 61.4 F IN 2010)
NORFOLK.....63.4 F (PREVIOUS WARMEST HAD BEEN 62.7 F IN 1945)
SALISBURY...59.8 F (PREVIOUS WARMEST HAD BEEN 59.7 F IN 1945)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT
     TONIGHT FOR ANZ635>637.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EDT
     TUESDAY FOR ANZ632-634.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EDT
     TUESDAY FOR ANZ633.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM EDT
     TUESDAY FOR ANZ630-631-638.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT TUESDAY FOR ANZ654-
     656-658.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT TUESDAY
     FOR ANZ650-652.

&&

SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...BMD
AVIATION...AJZ
MARINE...AJZ
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jun 4, 4:26 AM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 AM EDT MON JUN 4 2012

MDZ024-025-NCZ017-102-VAZ091-093>100-050830-
INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK-
OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
426 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MINOR TIDAL FLOODING IS POSSIBLE AGAIN DURING HIGH TIDE TUESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>090-092-050830-
DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
426 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-050830-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
426 AM EDT MON JUN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-050830-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
426 AM EDT MON JUN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635>637-050830-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
426 AM EDT MON JUN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-634-050830-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
426 AM EDT MON JUN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-050830-
CURRITUCK SOUND-
426 AM EDT MON JUN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-638-050830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
426 AM EDT MON JUN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND THE EASTERN JAMES RIVER.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:13 PM EDTSpecial Marine WarningAKQ92 min
Jun 4, 7:03 AM EDTCoastal Flood AdvisoryAKQAccomack, Northampton, City of Chesapeake, City of Virginia Beach17 hr
Jun 4, 5:56 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg49 min
Jun 4, 6:42 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Norfolk, City of Portsmouth48 min
Jun 4, 6:47 PM EDTSpecial Marine WarningAKQ58 min
Jun 4, 7:12 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry48 min
Jun 4, 7:31 PM EDTSpecial Marine WarningAKQ89 min
Jun 4, 7:35 PM EDTSpecial Weather StatementAKQCity of Virginia Beach40 min

Nearby

Coastal Flood Statements in Virginia, 2012Coastal Flood Statements in North Carolina, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.